MAUDE Adverse Event Report: ARTHREX, INC. PLT,LO-PRO,FLAT TI; PLATE, FIXATION, BONE

ARTHREX, INC. PLT,LO-PRO,FLAT TI; PLATE, FIXATION, BONE
Model Number PLT,LO-PRO,FLAT TI
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported by the patient that she underwent a left foot tendon repair with bone marrow aspiration on (b)(6) 2019.During the procedure the patient states that an arthrex l-plate and screws were implanted along with a wedge and graft.Patient stated one of the screws has broken, leaving the top portion loose in the foot.Patient is having tremendous pain and the breakage will result in needing a second procedure.The patient only had two of the screw part numbers at time of report, ar-8724-16 (qty 1) and ar-8724-14 (qty 2).It is unknown if one of these two screws may be the broken one of if there may be other screws that were also implanted patient will reach out to the surgical facility to obtain the implant log and provide to arthrex upon receipt.Patient also reported that she had rolled her ankle at her home (rental) and reported it to her landlord and reported the now discovered broken screw issue.Landlord stance on the issue was that rolling her ankle should not cause the screw to break because titanium should not break, landlord instructed patient to contact the manufacturer (arthrex).Updated information obtained 7/22/2019: patient is still attempting to obtain the remaining part numbers.Patient is scheduled for revision surgery on (b)(6) 2019.Updated information obtained 8/7/2019: the primary case took place on (b)(6) 2019.During the primary case the surgeon implanted a low profile flat plate (ar-13200m, lot unknown), three screws (ar-8724-16 qty 1 lot unknown and ar-8724-14 qty 2, lots unknown) and a 3.0mm bio-composite suturetak (ar-8934bcnf lot unknown).The removal procedure took place on (b)(6) 2019 at the same facility with the same surgeon.Surgeon removed the plate and three screws.The bio-composite suturetak was left in the patient.The explanted ar-8724-16 was broken and the tip of it was buried into the bone enough that the surgeon decided to leave that portion of the screw in the patient.The surgeon gave the removed hardware to the patient at the patient's request.Facility informed the sales rep that the patient fell post operatively and that surgeon believes that may have been what caused the screw breakage.

Brand Name
PLT,LO-PRO,FLAT TI
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8930593
Report Number1220246-2019-01274
Device Sequence Number18904900
Product Code HRS
UDI-Device Identifier00888867008922
UDI-Public00888867008922
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K040907
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 08/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPLT,LO-PRO,FLAT TI
Device Catalogue NumberAR-13200M
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2019
Initial Report FDA Received Date08/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;